Going off BCP anxiety!

posted 3 years ago in TTC
Post # 3
Member
845 posts
Busy bee
  • Wedding: June 2013

@SeaTurtle88:  I feel the same way. It’s so vain, but I’m really worried about the nightmares that could arise from my skin. I’ve liked having pretty good skin for the last few years on my current BCP. 

Post # 4
Member
813 posts
Busy bee
  • Wedding: June 2010

I started taking birth control in college because I had really short cycles and really long, painful, heavy periods. I was on it for about 3 years, but after we got married we didn’t want to use it anymore. My doctor told me my previous issues would probably return, but DH and I really wanted to switch to NFP because we learned more about the potentially abortifacient effects of the pill and weren’t comfortable with it anymore.

So I stopped taking it. There was a week of crazy mood swings, but that evened out quickly. My horrible, bad periods did not come back!! I do have irregular cycles now (anywhere from 28 to 50 days), but the periods aren’t painful or super heavy like they used to be. I did start getting acne again, which I hadn’t had for years. But I also lost 5-10 pounds without even trying. We’re not planning to have a baby for a while still, but for now we’re very happy with NFP.

Post # 5
Member
249 posts
Helper bee
  • Wedding: May 2010

I’m going through something similar. We’re not TTC til at least December, but I stopped taking my BCP at the beginning of July (we’re using condoms now). I’ve never really liked the idea of being on them (other than the lighter, predictable periods and fewer cramps – that was nice!). I wanted to be off the pill for a few months before TTC, because like you I had weird periods as a teen and I wanted time to let them regulate (hopefully). Also, the more I learned about hormones in pharmacy school, the more they kind of freaked me out personally, haha. 

I’ve been off for a few weeks now, and I honestly think I feel better. Like, not as cranky/short-tempered. Maybe it’s placebo effect, but I’ll take it 🙂 My face has been breaking out a bit more, but nothing too terrible. Hopefully that will sort itself out in coming cycles. I’m due for AF next week if I keep to the 28 day cycle that I had on the pill, but I kind of doubt that will happen. I can’t tell if I’ve ovulated or not…but (possible TMI, sorry)…my CM has been doing some weird stuff. I’ve been trying to research it, but it’s definitely different that when I was on BCP. 

I was on the pill for about 7 years total, with a 2 year break in college (I was originally on the pill to regulate cycles in high school, then got off, then back on when I got married). My periods were pretty normal I think during that 2 year break, but I didn’t pay much attention at the time. Should be interesting to see what happens! 

 

Post # 6
Member
1773 posts
Buzzing bee
  • Wedding: August 2013

@bluebonnet:  same thing with me, sorta! I had really heavy, painful periods filled with severe cramps, nausea, vomiting, heavy bleeding, dizziness… I’ve been on birth control for like 6 or 7 years, came off, and although I have heavy bleeding, I don’t have any more of my symptoms!

Post # 7
Member
11668 posts
Sugar Beekeeper
  • Wedding: November 1999

A month isn’t going to make a big difference so if you’re uncomfortable just wait it out.

Post # 8
Member
679 posts
Busy bee
  • Wedding: August 2014

@remijp:  I was thinking the same thing when I finally went off bcp after 10 years. I had experienced bad skin flare-ups when I tried to switch from Ortho to the generic brand, and I was terrified of what would happen when I quit all together! I’ve been off bcp now for about 3 years, and the skin problems haven’t returned.

@SeaTurtle88:  Such a good idea to give your body time to re-adjust from bcp before ttc… after coming off the pills I have had irregular cycles that tend to be on the long side (usually 31-34 days, some longer when we are traveling, etc.) I really recommend starting to chart as soon as you can to see what’s going on! We are not “ttc” for at least another year but I started charting to make sure there were no issues (like making sure I’m actually ovulating after 10 years on bcp!) Plus it’s kind of fun 🙂 Good luck.

Post # 9
Member
1097 posts
Bumble bee

@SeaTurtle88:  I hear you. I was always super irregular which is why I got on BCP in the first place. I’ve been on it for 10 years. my prescription is finished and i’m finishing my last week of pills now. I’m excited for my body to find its natural rhythm again but nervous that my life will be hell! I guess we’ll just have to wait and see….

Post # 11
Member
4372 posts
Honey bee
  • Wedding: June 2013

I went on the pill when I was 16 due to really bad cramps every month so when we were planning to TTC in a few months I got off the pill. I’m going to be honest, my cramps came back :(. It was worth it though, it gave my cycles time to adjust and we were able to conceive our first month TTC.

Post # 12
Member
48 posts
Newbee
  • Wedding: May 2013

I’m in the same boat! DH and I wont be TTC until next summer but I’ve been doing a lot of reading and am now really against putting all those synthetic hormones into my body. I will be finishing up this last pack that I am on (I’ve heard that it’s better that way?) and then am done. We will be using the FAM to TTA until we are ready for a LO.

 

I went on the pill when I was 17 because I had my period for 47 days straight… so I’m pretty worried about what might happen when I come back off. I also have never had the best skin and am dreading the acne flare… although it never really got any better on the pill, so there’s still a hopeful part of me that thinks it might not get too much worse. Not looking forward to “real” cramps either, but I guess only time will tell how my body will react to it!

Post # 13
Member
6273 posts
Bee Keeper
  • Wedding: October 2013

i started BCP when i was a junior in college and stopped taking it 2 months ago at 31.  So that’s 12ish years.  I am in the middle of my first cycle completely off BCP.  I figured I would be really late or something strange would happen.  But my period came a day earlier than I was expecting.  I was sitting at my desk at work and felt a pain in my stomach.  I knew I got my period.  Went to the bathroom and there it was.  The next 2 days were cramps and headaches.  I forgot the pill masked all these things.  I haven’t had cramps since I was a teenager.

We will be TTC is October, gyn said to be off the pill for 2 months before.  But since I finished my packs 3 months before, thats when I stopped. 

Unless you want to try another BC method, just stay on the pill til 2-3 months before you want to TTC.

 

Post # 15
Member
819 posts
Busy bee
  • Wedding: October 2009

I went off of birth control in December of last year and didn’t have any issues for about 4 months, then BAM.. acne… acne everywhere.  I’m finally getting it under control but the last few months have been awful!

My periods are very regular (27-29 day cycles) and a little heavier than they were when I was on the pill but hardly a difference.

I feel great not taking the pill anymore! I would turn into a rabid bitch around my period and now DH can’t even tell when I’m about to start haha

It’ll take some adjusting but you’ll feel much better off the pill than on it I think!

Leave a comment


Sent weekly. You may unsubscribe at any time.

Find Amazing Vendors